Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2008, 5:43 AM EDT for Branch County, Saint Joseph County, Michigan; Elkhart County, LaGrange County, Indiana. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 5:43 AM EDT (09:43 UTC)
- Expired
- Jun 13, 2008, 6:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Elkhart County, IN, LaGrange County, IN, Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 52 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:11 AM EDT | HAIL 0.25 | Centreville, MI | ESTIMATED PEA SIZE HAIL MIXED IN WITH VRY HEAVY RAIN. GUSTY WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 130944
SVRIWX
INC039-087-MIC023-149-131045-
/O.NEW.KIWX.SV.W.0056.080613T0943Z-080613T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 AM EDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA
NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA
NORTHERN BRANCH COUNTY IN SOUTHWEST MICHIGAN
ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 645 AM EDT
* AT 541 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH AND LARGE HAIL. THESE SEVERE STORMS WERE
LOCATED FROM NEAR THREE RIVERS MICHIGAN TO MIDDLEBURY AND GOSHEN
INDIANA AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
THREE RIVERS...
STURGIS...
WHITE PIGEON...
CONSTANTINE...
CENTREVILLE...
BRONSON AND COLON...
MIDDLEBURY...
GOSHEN...
LAT...LON 4206 8484 4153 8572 4160 8582 4167 8594
4177 8586 4177 8580 4179 8576 4186 8577
4205 8559
TIME...MOT...LOC 0943Z 236DEG 34KT 4165 8573
$$2 follow-up statements
000
WWUS53 KIWX 131006
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
604 AM EDT FRI JUN 13 2008
INC039-087-MIC023-149-131045-
/O.CON.KIWX.SV.W.0056.000000T0000Z-080613T1045Z/
ELKHART IN-LAGRANGE IN-BRANCH MI-ST. JOSEPH MI-
604 AM EDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR NORTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...AND
NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...AND ST. JOSEPH
AND NORTHERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN...
AT 600 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THESE SEVERE
STORMS WERE LOCATED FROM NEAR BRONSON AND CENTREVILLE MICHIGAN TO
NORTHWEST OF LAGRANGE...AND TO MIDDLEBURY INDIANA. THESE STORMS WERE
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
STURGIS AND CENTREVILLE...
BRONSON AND COLON...
FAWN RIVER...NOTTAWA AND FISHERS LAKE...
BURR OAK...FINDLEY AND WASEPI...
FAIRFAX AND MENDON...
MIDDLEBURY
STAY INDOORS AND AWAY FROM WINDOWS. GO TO A BASEMENT OR INTERIOR
ROOM.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4206 8484 4160 8560 4166 8577 4172 8588
4177 8586 4177 8580 4179 8576 4186 8577
4205 8559
TIME...MOT...LOC 1004Z 236DEG 34KT 4176 8551
$$000
WWUS53 KIWX 131035
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
633 AM EDT FRI JUN 13 2008
INC039-131043-
/O.CAN.KIWX.SV.W.0056.000000T0000Z-080613T1045Z/
ELKHART IN-
633 AM EDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELKHART COUNTY IS
CANCELLED...
AT 627 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
ADDITIONAL THUNDERSTORMS ARE STILL OCCURING AND COULD BE
STRONG WITH WINDS TO 50 MPH.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4206 8484 4170 8557 4176 8567 4176 8576
4177 8579 4178 8579 4179 8576 4186 8577
4205 8559
TIME...MOT...LOC 1033Z 236DEG 34KT 4191 8521
$$
INC087-MIC023-149-131045-
/O.CON.KIWX.SV.W.0056.000000T0000Z-080613T1045Z/
LAGRANGE IN-BRANCH MI-ST. JOSEPH MI-
633 AM EDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...AND ST.
JOSEPH AND NORTHERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN...
AT 627 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE
LOCATED FROM NEAR UNION CITY TO WHITE PIGEON AND MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HODUNK AND GIRARD...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4206 8484 4170 8557 4176 8567 4176 8576
4177 8579 4178 8579 4179 8576 4186 8577
4205 8559
TIME...MOT...LOC 1033Z 236DEG 34KT 4191 8521
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:40 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 13, 4:40 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 AM EDT FRI JUN 13 2008 .SHORT TERM ...THREAT FOR HEAVY RAIN AND POSSIBLE SEVERE WEATHER THIS AFTERNOON INTO TONIGHT... GEARING UP FOR ANOTHER ACTIVE WEATHER DAY WITH POTENTIALLY SEVERE STORMS THIS AFTERNOON AND EVENING. EARLY MORNING CONVECTION TO THE WEST FIRED OVERNIGHT AHEAD OF SFC BOUNDARY SLOWLY MAKING ITS WAY EAST. ALTHOUGH WEAKENING...STRONG OUTFLOW WINDS RUNNING OUT AHEAD OF THIS ACTIVITY HAVE PROMPTED MARINE CONCERNS ALONG WITH THUNDERSTORMS SNEAKING UP INTO FAR NORTHWESTERN COUNTIES. 00Z NAM HAD A GOOD HANDLE ON LOCATION OF THIS CONVECTION EARLY IN ITS RUN AROUND 02-04Z BUT HAS BEEN SOMEWHAT UNSOUND IN ITS HANDLING OF EASTWARD PROGRESSION THIS MORNING... WITH STORMS RIDING FURTHER EAST AND FASTER THAN PROJECTED BY NAM/RUC. THIS PRESENTS THE QUESTION OF THE AMOUNT OF CLOUD DEBRIS THAT MAY BE PRESENT OVER THE AREA THIS MORNING SLOWING DOWN DESTABILIZATION IN THE MORNING HOURS. NEVERTHELESS...FOR THIS AFTERNOON...MODELS CONTINUING TO SHOW A POTENTIAL HEAVY PRECIPITATION EVENT WITH SEVERE STORMS POSSIBLE. OVERALL SITUATION LARGELY UNCHANGED FROM PREVIOUS MODEL RUNS. FRONTAL BOUNDARY WITH ASSOCIATED SURFACE CONVERGENCE PUSHES INTO THE AREA TODAY...WHILE ACCOMPANYING FAVORABLE UPPER LEVEL DIVERGENCE IS INDICATED UNDER RIGHT ENTRANCE REGION OF 120KT JET. LL THETA-E ADV HAS BEEN UNDERWAY AND CONTINUES INTO AFTERNOON WITH NAM SHOWING IMPRESSIVE 350K THETA-E RIDGE POSITIONED OVER CWA AT 15Z AND BUFR SOUNDINGS PRODUCING SFC CAPES EXCEEDING 3000J/KG...AND 0-6KM SHEAR ON THE ORDER OF 30-40KTS. PVS FCST SHIFTS CONCERN ABOUT MID LEVEL SHORT WAVE INDUCING WEAK SFC LOW TO RIDE ALONG FRONT STILL WARRANTED WITH 00Z NAM12 INDICATING THIS FEATURE DRIFTING ALONG BNDRY THROUGH NORTHERN ILL/IN INTO EARLY AFTERNOON SLIGHTLY BACKING WINDS. EVERYTHING IN PLACE TO SUPPORT STRONG STORMS AND WILL CARRY SVR WORDING ALREADY ADDED BY EVENING SHIFT. WITH PWATS 1.5 TO 2 INCHES AND CELLS TRANSLATING NEASTRLY ALONG VERY SLOW MOVING BOUNDARY...THE THREAT ALSO EXISTS FOR LOCALLY HEAVY PCPN AMOUNTS TO FALL. BNDRY PROCEEDS EASTWARD WITH CONVECTION WANING OVERNIGHT...CLEARING WEST TO EAST THROUGH SATURDAY MORNING. DRIER COOLER AIR FILTERS IN BEHIND THE BNDRY WITH SATURDAY HIGHS IN LOW 80S AND MORE COMFORTABLE DWPTS IN THE 50S. IT SHAPES UP TO BE A VERY NICE SATURDAY BEHIND TODAYS ACTIVITY. && .LONG TERM... ...SUNDAY THROUGH THURSDAY... ONCE AGAIN LONG TERM FORECAST IN GOOD SHAPE AND FEW ADJUSTMENTS ARE NEEDED. STILL LOOKING AT SECONDARY FRONTAL BOUNDARY TO SAG ACROSS THE AREA FROM LATE SUNDAY INTO EARLY MONDAY. ENOUGH RETURN FLOW AND NARROW RIBBON OF INCREASED MOISTURE TO WARRANT THUNDERSTORM CHANCES. NAM SHOWING RIGHT ENTRANCE REGION OF UPPER LEVEL JET MAX IN ASSOCIATION WITH SURFACE FRONT WHICH SHOULD ENHANCE FRONTAL LIFT. STILL LOOKING AT SURFACE HIGH MOVING INTO THE AREA FOR MUCH OF THE UPCOMING WEEK. AS WE HAVE BEEN MENTIONING...MODELS CONTINUE TO HINT AT SEVERAL SHORT WAVES ROUNDING STRONG UPPER LEVEL LOW AND DIVING SOUTHEAST ACROSS THE WESTERN GREAT LAKES REGION. ECMWF NOW PICKING UP ON THIS AS WELL WITH A COUPLE STRONGER WAVES SIMILAR TO WHAT GFS HAS BEEN SHOWING. THE PROBLEM AT THIS TIME RANGE LOOKS TO BE AMOUNT OF LOW LEVEL MOISTURE AND CONVERGENCE TO AID THESE SHORT WAVES. GULF WILL BE CUT OFF GIVEN LOWER LEVEL HIGH PRESSURE TO OUR SOUTH AND 850-700MB FLOW LOOKS TO REMAIN NORTHWESTERLY. THAT GIVES SHORT WAVES VERY LITTLE TO WORK WITH IN TERMS OF MOISTURE AND CONVERGENCE. MEDIUM RANGE MODELS SEEM TO BE NARROWING IN ON TUESDAY WITH FIRST SHORT WAVE AND GFS SHOWING ANOTHER ON WEDNESDAY. THESE FEATURES BARE WATCHING BUT STILL REMAINS TOO EARLY TO INTRODUCE ANY POPS GIVEN THE UNCERTAINTY AND LACK OF RETURN MOISTURE. IF MID LEVEL TEMPS ARE COOL ENOUGH...THIS COUPLED WITH THE STRENGTH OF THE SHORT WAVE MAY BE ENOUGH TO OVERCOME THE LACKING MOISTURE. THIS WILL BE WATCHED OVER NEXT FEW DAYS. OTHERWISE SHOULD SEE TEMPERATURES A BIT BELOW NORMAL WITH HIGHS IN THE 70S AND LOWS IN THE 50S WITH DEWPOINTS LIKELY IN THE 50S AND EVEN 40S AT TIMES. AREAS NEAR LAKE MICHIGAN WILL REMAIN EVEN COOLER WITH NORTH TO NORTHWEST FETCH OFF OF THE LAKE. && .AVIATION (06Z TAFS)... VFR CONDITIONS EXPECTED TO CONTINUE INTO EARLY MORNING HOURS WITH INCREASING MID AND HIGH LEVEL CLOUDS THROUGH SUNRISE AS CONVECTIVE DEBRIS APPROACHES FROM STORMS CURRENTLY FIRING OVER NORTHERN ILLINOIS. SCATTERED THUNDERSTORMS MAY IMPACT KSBN DURING THE EARLY MORNING HOURS AS THIS ACTIVITY CONTINUES TO LIFT TO THE NORTHEAST. AS A COLD FRONT EDGES IN FROM THE WEST TODAY THUNDERSTORMS EXPECTED TO DEVELOP AND AFFECT ALL OF THE REGION THIS AFTERNOON AFTER 15Z WITH HIGHEST PROBABILITY DURING AFTERNOON HOURS. GUSTY AND VARIABLE WINDS WILL ACCOMPANY ANY THUNDERSTORMS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LUDINGTON LONG TERM...LASHLEY AVIATION...LUDINGTON
Hazardous weather outlook, Jun 12, 8:48 PM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 848 PM EDT THU JUN 12 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 848 PM EDT THU JUN 12 2008 /748 PM CDT THU JUN 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE TONIGHT IN PORTIONS OF NORTHERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN...WEST OF A LINE STRETCHING FROM HILLSDALE MICHIGAN TO PERU INDIANA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA FRIDAY AND FRIDAY EVENING. THERE WILL BE A RISK FOR SEVERE STORMS WITH HAZARDS SUCH AS DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL PRODUCING FLASH FLOODING. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM SUNDAY AFTERNOON INTO MONDAY. IT REMAINS EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL...THOUGH IT DOES LOOK LIKE ISOLATED SEVERE THUNDERSTORMS COULD OCCUR AT SOME POINT IN THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-140100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 848 PM EDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE TONIGHT. GUSTY WINDS AND LOCALLY HIGHER WAVES ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE LIKELY FRIDAY AND FRIDAY EVENING. THERE WILL BE A RISK FOR SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM SUNDAY AFTERNOON INTO MONDAY. IT REMAINS EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL...THOUGH IT DOES LOOK LIKE ISOLATED SEVERE THUNDERSTORMS COULD OCCUR AT SOME POINT IN THIS TIME PERIOD WITH HIGHER WINDS AND WAVES NEAR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 13, 4:00 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EDT FRI JUN 13 2008 INZ003-004-012-MIZ077-078-130900- LA PORTE-ST. JOSEPH IN-STARKE-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS 400 AM EDT FRI JUN 13 2008 /300 AM CDT FRI JUN 13 2008/ ...STRONG WINDS MOVING ACROSS NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN... OUTFLOW WINDS FROM DECAYING THUNDERSTORMS WERE MOVING ACROSS NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN AT 400 AM EDT. WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS LINE THROUGH 500 AM EDT. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE EARLY THIS MORNING.
Special weather statement, Jun 13, 5:31 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 531 AM EDT FRI JUN 13 2008 INZ003>009-012>017-020-022>024-MIZ077>081-131145- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN- MIAMI-WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...MONTICELLO...BROOKSTON...LOGANSPORT...PERU... WABASH...NORTH MANCHESTER...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 531 AM EDT FRI JUN 13 2008 /431 AM CDT FRI JUN 13 2008/ ...STRONG THUNDERSTORMS EARLY THIS MORNING... STRONG THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. WIND GUSTS TO 50 MPH...SMALL HAIL AND TORRENTIAL RAIN ARE POSSIBLE ALONG WITH DEADLY LIGHTNING. SEVERE THUNDERSTORMS ARE POSSIBLE SO STAY TUNED FOR POSSIBLE WARNINGS. LASHLEY
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:09 AM EDT | Severe Thunderstorm Warning | IWX | Berrien | 39 min |
| Jun 13, 12:37 PM EDT | Flash Flood Watch | IWX | Branch, Cass, Hillsdale, Saint Joseph | 4 hr |
| Jun 13, 4:55 AM EDT | Special Marine Warning | IWX | 2 hr | |
| Jun 13, 6:29 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 61 min |
| Jun 13, 2:00 PM EDT | Flash Flood Warning | IWX | White | 3 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.